# SDR SWIA971251

- Difficulty date: September 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N156CA
- Make and model: Emb EMB-120RT
- Aircraft serial: 120156
- Engine: Pwa PW118
- System (JASC): 2210 · Autopilot System
- Part: Control Panel
- Part number: 6226684006
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING INITIAL CLIMB AT 1000 FT, ELECTRIC TRIM RAN AWAY FORWARD TO STOP.  ROLLED TRIM BACK AND IT RAN FORWARD TO STOP AGAIN, EACH TIME SOUNDING AUTO PILOT AURAL WARNING.  THE AUTO PILOT WAS NOT ON AT THE TIME.  TRIED TO TURN RIGHT, WAS UNABLE BECAUSE AUTO PILOT SERVOS WERE IN CONTROL.  PRESSED AUTO PILOT ENGAGE ON AND OFF SEVERAL TIMES BUT AUTO PILOT WOULD NOT DISENGAGE.  DIALING THE HEADING TO THE RIGHT, AIRCRAFT WOULD ROLL LEFT.  EVENTUALLY, THE AUTO PILOT DISENGAGED.  RETURNED TO LAX.  REMOVED AND REPLACED AUTO PILOT CONTROL PANEL, OPS CHECKS GOOD ON GROUND.  COULD NOT DUPLICATE PROBLEM.
